| Catalog Number |
J370H |
| Medical Device Problem Code |
Material Separation (1562)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/01/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that a patient underwent a c-section procedure on (b)(6) 2024 and suture was used.Per user facility medwatch form #(b)(4) during the cesarean section repeat procedure, the physician was suturing the uterus closed when the needle came off the end of the suture.The needle fell off inside the uterus, physician had to reach in and find the needle.The needle was recovered, and packaging saved.The suture remained in the uterus.All counts were correct.The device was available for return.No adverse patient consequences were reported.Additional information was requested.
Additional Manufacturer Narrative
Product complaint #:(b)(4).H6 component code: g07002 - device not returned this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained via: - what is the patient¿s current health status and condition? stable - were x-rays taken to locate the needle? no; surgeon found without xray - what measures were taken to retrieve the needle? surgeon reached into cavity to retrieve.- was there any additional tissue damage as a result of searching for the needle? no.- please provide the source or name and title of external person providing answers to follow-up (external person submitting answers to sales rep).See information in signature line.- please provide the status of the device(s) as it has not been received for analysis.If the device has been shipped, please provide the shipment tracking details.Sent back today in shipper kit provided.
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional h6 component code: g07002 no device problem found.Investigation summary: the product was returned to ethicon for evaluation.One detached needle outside its packaging was received for analysis.Product code j370h.During the visual inspection of the detached needle, the hole and swage area were noted with significant tooling marks probably caused by a surgical instrument.The barrel hole of the needle was examined with magnification, and no suture remnant was noted.The suture was not returned for analysis.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.